MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170003
Medical Device Problem Codes Detachment Of Device Component (1104); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a paraesophageal hiatus hernia repair, the suture came off device.Suture would not load for 2nd and 3rd device.No patient injury or ill-effects.No medical intervention required.Patient current status reported as recovered.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post marketing vigilance (pmv) received three devices.No needle was returned with the instrument.Witness marks on the bevel wall were observed for all three instruments.No sheering on the toggle switches was observed for either instrument.The instrument was loaded with a needle from the pmv inventory and applied to test media.Pressure was exerted on the needle in all directions from both sides of the jaws during this test in an effort to simulate clinical conditions.The instrument was found to function properly and each needle remained intact.No difficulty was experienced in loading, unloading, or toggling the needle.Visual and functional testing of the returned sample confirmed the product met quality release specifications.A review of the device history record indicates this device lot number was released meeting all quality release specifications at the time of manufacture the most probable root cause is improper orientation of the needle in the reload.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6558740
Report Number9612501-2017-05477
Device Sequence Number16506448
Product Code OCW
UDI-Device Identifier20884521126890
UDI-Public20884521126890
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number170003
Device Catalogue Number170003
Device Lot NumberJ6J2708X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
05/09/2017
11/01/2017
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date05/11/2017
09/07/2017
11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1